Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


meds or hiv itself? please answer
Jan 7, 2008

i am a 27 yr old positive female, know of being positive for 4/5 years. have been on meds for 2 yrs sustiva & truvada. when i started meds my cd4 was 240 & vl was well very high cant remember! within a couple of months my vl went to undectectable & my cd4 had risen to 500, then went on to go up to 700 & the last lots of 3 months results were 400. doctor says all is good tho no need 2 worry as the precentage is 40 whatever that means i have no idea! my worry is the last 6 months i guess maybe a little less i have noticed i am losing weight all over my legs, bum. def can feel my trousers are a little looser, i havnt actually lost any weight overall tho still weigh 9 stone i am 5 ft 4" by the way. i may have lost a bit in my face not much tho but i think i can notice it. this really bothers me as before meds i lost quiet a bit of weight & was looking quite rough & after meds managed to gain all my weight again which was fab, now i am becoming very depressed about the thought of maybe losing weight again. does anyone know if the meds i am on could be doing this or is it hiv itself? thanks so much

Response from Dr. Henry

the degree of fat loss on Sustiva/Truvada generally has been very minimal and compares favorably to most other regimens. Time with HIV, a lower CD4 nadir, older age and other non-treatment factors have been linked to increased risk for fat distribution problems. Most patient on Sustiva/Truvada even at 3-5 years+ have not experienced much in the way of fat loss. There likely is individual variation in sensitivity to fat loss effects of certain drugs though I cannot recommend an alternative regimen with any confidence that would clearly be better as far as the fat situation goes. KH



Previous
bloated fat belly
Next
Stevens Johnsons Syndrome

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement